MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CHOCOLATE II AGAR (GC II AGAR WITH HEMOGLOBIN AND ISOVITALEX¿); CULTURE MEDIA, FOR ISOLATION OF PATHOGENIC NEISSERIA

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ CHOCOLATE II AGAR (GC II AGAR WITH HEMOGLOBIN AND ISOVITALEX¿); CULTURE MEDIA, FOR ISOLATION OF PATHOGENIC NEISSERIA
Model Number 221267
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ chocolate ii agar (gc ii agar with hemoglobin and isovitalex) failed growth promotion occurred.The following information was provided by the initial reporter: "customer reports haemophilus failed to grow on 221261 - lot #2228641."hazard, injury or erroneous results? no.Hazard, injury or erroneous results details.".
 
Additional Manufacturer Narrative
H.6 investigation summary: during manufacturing of material 221267, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 2228641 was satisfactory and no quality notifications were generated during manufacturing and inspection.All batches are tested prior to release and results reported on the certificate of analysis which can be obtained at www.Bd.Com/regdocs.Chocolate ii agar is stability tested biennially for biological performance to ensure satisfactory performance throughout shelf life with the organisms that are reported on the certificate of analysis.All performance testing on this batch was satisfactory at the time of release.The complaint history was reviewed, and no other complaints have been taken on batch 2228641 for performance.Retention samples from batch 2228641 were not available for investigation.Ninety-nine plates from batch 2228641 were returned as 10 sleeves (1 opened, 9 unopened) in a 100pack carton shipped in a box with paper padding (carton number 0269, time stamps 1736 and 1737).Returned samples were tested with haemophilus influenzae atcc 10211 and haemophilus parainfluenzae atcc 51505 per the standard performance protocol for material 221267.Both atcc 10211 and atcc 51505 had heavy growth at one day incubation.Amount of growth and colony size was compared to the chocolate ii agar control and growth on batch 2228641 was satisfactory.One photo also was received for investigation.The photo shows the bottom of a plate from batch 2228641 (time stamp 1736).H3 other text : see h.10.
 
Event or Problem Description
It was reported that while using bd bbl¿ chocolate ii agar (gc ii agar with hemoglobin and isovitalex¿) failed growth promotion occurred.The following information was provided by the initial reporter: "customer reports haemophilus failed to grow on 221261 - lot #2228641."hazard, injury or erroneous results? no.Hazard, injury or erroneous results details ".

Brand Name
BD BBL¿ CHOCOLATE II AGAR (GC II AGAR WITH HEMOGLOBIN AND ISOVITALEX¿)
Common Device Name
CULTURE MEDIA, FOR ISOLATION OF PATHOGENIC NEISSERIA
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15757235
Report Number1119779-2022-01369
Device Sequence Number17706913
Product Code JTY
UDI-Device Identifier10382902212673
UDI-Public10382902212673
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/12/2022
Device Model Number221267
Device Catalogue Number221267
Device Lot Number2228641
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown